Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 278, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Nov 1, 2018, 10:54 PM EDT for 4 counties in Indiana. It took effect at Nov 3, 2018, 6:04 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 10:54 PM EDT (02:54 UTC)
- In effect from
- Nov 3, 2018, 6:04 AM EDT
- Expired
- Nov 6, 2018, 10:58 AM EST
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Nov 1, 10:11 PM EDT, 43 minutes earlier.
Area forecast discussion, Nov 1, 10:11 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1011 PM EDT Thu Nov 1 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 119 PM EDT Thu Nov 1 2018 Widespread rain and windy conditions will persist through this evening with a frontal system stretching across the Ohio Valley. The rain and wind will diminish tonight though as that frontal system pushes into the northeast U.S. and high pressure strengthens over central Indiana. Dry and cool conditions will then prevail for Friday and Saturday before additional rain chances return late this weekend/next week with a series of low pressure systems. && .NEAR TERM /Tonight/... Issued at 911 PM EDT Thu Nov 1 2018 Radar loop indicates deformation zone related rainfall across northwest Indiana. Short term model guidance suggests this zone will pivot over the northwest zones later tonight, exiting the area during the pre dawn hours of Friday. Should see precipitation diminish in coverage by that time. Previous forecast in line with this thinking. Only some minor tweaks made on the update. Previous discussion follows. Widespread rain showers will continue to affect central Indiana into tonight with two areas of low pressure along a frontal boundary stretching from western Kentucky northeastward through the Ohio Valley. So, will continue to carry headlines for flooding through this evening, but some clearing to the west per latest satellite imagery could reduce additional rainfall amounts. As the aforementioned frontal boundary shifts farther northeast late this evening, drier air will expand into central Indiana from the southwest, diminishing rainfall from southwest to northeast through the night. Anticipate all rain to be out of the forecast area before daybreak though when the trailing upper low also exits the area. Meanwhile, overnight lows will be in the low 40s. && .SHORT TERM /Tomorrow through Sunday/... Issued at 119 PM EDT Thu Nov 1 2018 Dry but cool conditions are expected to prevail tomorrow. However, this is only a low to moderate confidence forecast since light rain showers cannot completely be ruled out at times as the next upper low digs into the area, especially across southern and eastern portions of the forecast area. The latest blended initialization was struggling to capture the pattern and did hint at low chance pops across southern and eastern portions of the forecast area, but will, however, trend toward a dry forecast for now for Friday unless moisture and/or dynamics improve. Confidence is much higher though for a dry and sunny day on Saturday as the upper trough shifts farther east and weak ridging forms aloft. Highs will top off in the 50s on Saturday after a chilly Friday night in the mid 30s. Increasing cloud cover ahead of the next system on Saturday night will keep overnight lows in the low to mid 40s that night. Sunday, rain showers will expand from west to east across central Indiana as the next low pressure system enters the Midwest. Warm advection ahead of the system though will bump daytime highs into the upper 50s/low 60s on Sunday. && .LONG TERM /Sunday Night through Thursday/... Issued at 119 PM EDT Thu Nov 1 2018 Wet weather looks to return to Central Indiana for the start of this period. The ECMWF shows a surface low over the plains states pushing a warm front toward Central Indiana on Sunday Night before Arriving in Central Illinois on Monday night into Tuesday. Broad cyclonic flow appears to remain in place within the lower levels during this period. Meanwhile a broad trough is suggested aloft with a negatively tilted axis passing across the area on Sunday night and again on Tuesday night. Thus with ample dynamics available. Have kept the pops in the forecast as suggested by forecast builder. The ECMWF suggests a broad trough in place across the region on Wednesday and Thursday. However the lower level appear a bit less favorable for precip a Strong High pressure builds across the Plains states and provides dry NW surface flow. Thus will stick with the dry pops for now...but will be mindful of possible upper support with the trough aloft. && .AVIATION /Discussion for the 020300Z KIND TAF Update/... Issued at 1009 PM EDT Thu Nov 1 2018 Will make some adjustments to the wind forecast for the next few hours, based on current observations. Rest of the forecast looks OK at this time. Previous discussion follows. Short term models suggest decent lift will continue over the terminals until about 020400Z-020500Z, so expecting areas of IFR ceilings and visibilities due to rain and fog to linger into the late evening hours. The IFR conditions may tend to decrease in coverage with time as the precipitation lightens up and the low level flow slowly backs. Generally MVFR ceilings expected later tonight, although it appears these ceilings may tend scatter out at times by the early morning hours of Friday, especially over the western terminals. Frequent surface wind gusts 20-25 kts from 360-020 degrees expected to diminish by the late evening hours as the pressure gradient relaxes. Surface winds should slowly back around to 280-300 degrees at 4-7 kts by sunrise Friday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD/JAS SHORT TERM...TDUD LONG TERM....Puma AVIATION...JAS
Hazardous weather outlook, Nov 1, 4:14 PM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 PM EDT Thu Nov 1 2018 INZ021-028>031-035>049-051>057-060>062-067-068-022015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Knox-Daviess- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Vincennes, and Washington 414 PM EDT Thu Nov 1 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Light to moderate rain and windy this evening. Hazards: Localized flooding and wind gusts peaking at 35 mph. Timing: Most likely through this evening with rain becoming more scattered through the night. Discussion: Rainfall will continue to impact central Indiana this evening as low pressure tracks through the Ohio Valley. Rain will become more scattered late this evening before ending late tonight as the low moves away to the northeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Wet and unsettled weather will return Sunday through Tuesday as a series of low pressure systems track along a frontal boundary. Discussion: High pressure will bring a brief period of dry weather Friday and Saturday before the unsettled pattern returns for late weekend into early next week as a series of low pressure systems track through the region. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to provide rainfall reports through tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ063>065-069>072-022015- Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Nashville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 PM EDT Thu Nov 1 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Light to moderate rain and windy this evening. Hazards: Areas of flooding and wind gusts peaking at 30 mph. Timing: Most likely through this evening with rain becoming more scattered through the night. Discussion: Rainfall will continue to impact central Indiana this evening as low pressure tracks through the Ohio Valley. Rain will become more scattered late this evening before ending late tonight as the low moves away to the northeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Wet and unsettled weather will return Sunday through Tuesday as a series of low pressure systems track along a frontal boundary. Discussion: High pressure will bring a brief period of dry weather Friday and Saturday before the unsettled pattern returns for late weekend into early next week as a series of low pressure systems track through the region. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to provide rainfall reports through tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:07 PM EDT | River Flood Warning | IND | Decatur | 15 hr |
| Nov 1, 8:13 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 26 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Shelby | 48 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Marion | 12 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 59 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Hamilton, Madison | 59 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 64 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 69 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 71 hr |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Nov 1, 10:54 PM EDT | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Nov 2, 12:20 AM EDT | Areal Flood Warning | IND | Rush, Shelby | 9 hr |
| Nov 2, 7:08 AM EDT | River Flood Warning | IND | Tippecanoe | 61 hr |
| Nov 2, 11:06 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Nov 2, 11:39 AM EDT | River Flood Warning | IND | Delaware, Madison | 25 hr |
| Nov 2, 11:39 AM EDT | River Flood Warning | IND | Hamilton, Marion | 28 hr |
| Nov 2, 11:39 AM EDT | River Flood Warning | IND | Marion, Morgan | 42 hr |
| Nov 2, 3:10 PM EDT | River Flood Warning | IND | Johnson | 39 hr |
| Nov 2, 5:01 PM EDT | River Flood Warning | IND | Decatur | 20 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.